|Fuzeon and me
Apr 23, 2006
I suffer from chronic pancreatitis, brought about in large part by medications, though there does seem to be a genetic factor at work too Ive been taking Fuzeon for a month now, and I think it wonderful - it is one less medication to attack my digestive system, and it has had great results already in my blood results, also I have a lot more energy While I still have a fair number of choices for medication, I started Fuzeon to minimise effects on my pancreas Is it wise to do this, or will I find later that I have made a mistake and caused me to have less choices later on if resistance develops?
Yes, it is a bit of a chore to prepare it, but I seem to have almost no side effects - as someone who is using it, I would like to pass that experience on to others who may be considering Fuzeon - it does not neccesarily have bad side effects, and for some such as myself, the effects are minimal - much less than almost all oral medications
| Response from Ms. Salisbury
Hi, I think you have made an excellent choice to start Fuzeon. Patients on Fuzeon have less systemic side effects than patients taking other HIV medications, such as nausea, stomach upset and diarrhea. Fuzeon has no known drug-to-drug interactions with your other HIV medications. It also does not need to be metabolized (broken down) in the liver like your other HIV medications. I care for many advanced stage HIV patients, and I find that they actually feel better on Fuzeon and have more energy.
Resistance to Fuzeon develops when it is not taken as recommended every 12 hours (twice a day). The most important thing you can do to make Fuzeon last longer is take all of your HIV medications as recommended every day. Poor adherence is the number one cause of resistance.
New treatments are in development. The CCR5s (a new class of HIV treatment) will also work on the HIV virus as it tries to enter the T cells. It sounds like you have other HIV medications that are still available to you. Therefore, I would not worry. I feel Fuzeon will help to improve your pancreatitis, along with good medical monitoring by your practitioner. Take care. Carol
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hair Loss After Erotic Massage Worried I Have HIV
- Pain In Penis After Sucking Penis Does It Mean I Have HIV
- Rash After Anal With Condom Worried I Have HIV
- Sore On Penis After Insertive Anal Sex With Condom Does It Mean I Have HIV
- Thrush After Vaginal Sex With Condom Does It Mean I Have HIV
- Tingling In Fingers After Lap Dance Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.